Withdrawal symptoms?

Blessed

New
Messages
54
Reaction score
0
Points
0
I was wondering it anyone has experience coming off of Zonegran. I am having terrible headaches and fatigue like all I want to do is sleep. The headaches feel like someone is stabbing me in the back of the head! I am calling my neuro in the morning and see if this is normal. I am not adding any new meds so I know that it not it.

Thanks,
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
HI Blessed: I think you need ot slow downa nd give your body a chance to adjust to less meds. Also read your pm from I explained I am using a foot patch that helps me detox my body from the meds and I gave you website.

Wishing you the best of luck with the weaning off of zonegran.

But I would go slower !!!!!! checkout the website www.epilepsyontario.org
for the med side effects and what meds are suited for you.

(((hugs))
riva
 

Bernard

Your Host
Administrator
Benefactor
Messages
6,593
Reaction score
68
Points
203
When weaning off of meds, it's possible to have withdrawal symptoms sort of like when recreational drug addicts do without their habit.

AEDs are supposed to raise your seizure threshold so that you don't have seizures. When you wean off of them, you can expect that your seizure threshold will lower - putting you at greater risk of having a seizure.
 

Blessed

New
Messages
54
Reaction score
0
Points
0
I talked to the neuro today and he told me I was probably coming off the Zonegran too fast. I was only following his advice! (sigh) He told me to bump it back up to 75mg. per day and then wean down by 25mg. every 2 weeks. He said that headache and fatigue are very common symptoms when you are weaning off a med too fast. Just thought I would share this in case it happens to anyone else.

I am seeing a homeopathic doctor who is also a registered nurse August 9th. I am excited and nervous. I called a neurofeedback practitioner here in Birmingham but she never returned my calls.
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
Hi Blessed: Wishing you the best of luck weaning off the zonegran. SLower is always better.

Wishing you the best of luck with the homeopathy Dr . think its great she is a nurse too.

Riva
 

Bernard

Your Host
Administrator
Benefactor
Messages
6,593
Reaction score
68
Points
203
I talked to the neuro today and he told me I was probably coming off the Zonegran too fast. I was only following his advice! (sigh) He told me to bump it back up to 75mg. per day and then wean down by 25mg. every 2 weeks.
When you started weaning, how much Zonegran were taking per day? How fast were you dropping the dose?

I called a neurofeedback practitioner here in Birmingham but she never returned my calls.
Pretty typical of doctors in my area! I feel lucky when I can get a nurse to call me back the same day. :dontknow:
 

Blessed

New
Messages
54
Reaction score
0
Points
0
I started at 100 mg. Zonegran. Zonegran has about a 63 hour half-life.
 

brain

Account Closed
Inactive
Messages
3,452
Reaction score
0
Points
0
I started at 100 mg. Zonegran. Zonegran has about a 63 hour half-life.

Here is more information on the Zonegran / Zonisamide:



Pharmacokinetics

Following a 200 to 400 mg oral Zonisamide / Zonegran dose, peak plasma
concentrations (range: 2 to 5 mcg/mL) in normal volunteers
occur within 2 to 6 hours. In the presence of food, the time to
maximum concentration is delayed, occurring at 4 to 6 hours,
but food has no effect on the bioavailability of Zonisamide / Zonegran.

Zonisamide / Zonegran extensively binds to erythrocytes, resulting in an
eight-fold higher concentration of Zonisamide / Zonegran in red blood cells
(RBC) than in plasma. The pharmacokinetics of Zonisamide / Zonegran are
dose proportional in the range of 200 to 400 mg, but the Cmax
and AUC increase disproportionately at 800 mg, perhaps due to
saturable binding of Zonisamide / Zonegran to RBC. Once a stable dose is
reached, steady state is achieved within 14 days.

The elimination half-life of Zonisamide / Zonegran in plasma is about 63
hours. The elimination half-life of Zonisamide / Zonegran in RBC is
approximately 105 hours.
http://www.drugs.com/pro/zonisamide.html
 
Last edited:

Blessed

New
Messages
54
Reaction score
0
Points
0
Brain,

Wow, that explains the headaches! :eek: Thanks so much for the info.
 

Holden

New
Messages
5
Reaction score
0
Points
0
If anyone has more to share about withdrawal symptoms (especially form dilantin) I'd love to hear more.

I'm 2 weeks into a (neurologist approved) 4 week process of weaning off dilantin to see how I do without drugs after being seizure free for 7 years. For the past few days, I've been feeling spacy and edgy, almost as if I'm coming down with something, but not quite. It doesn't feel like my auras used to feel, but it feels like it could be seizure-related, or biochemical, or maybe I'm juts coming down with something;). Prior to reaidng this thread I was thinking it must be a sign that I still neded medication. Now I'm wonder if it migt be withdrawal symptoms that could pass.

I'd be interested to hear from people who have been through this about how long smptoms lasted, or what you did to deal with them. I'd also be interested to know if you feel that the presence of withdrawal symptoms has any correlatiion to whether or not you needed to resume taking medication down the road. But really, any thoughts on the matter would be appreciated.
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
Hi Holden: Normally I go see a acupuncturist to help me wean off the meds . I get edgy
and hyper and the acupuncture calms me .
Wish you the best of luck without meds . CONGRATS ON BEING SZ FREE !!!!!!!!!

Riva
 
Messages
310
Reaction score
0
Points
0
I was taking 100mg zonegran when I ran into the side effect wall so my doc says stop. Cold turkey! talk about a headache--that was Tuesday night..the sensations are popping up but haven't hit the floor so far. I wonder what a neuro would prescribe if they had to take them? Just thinkin out loud....
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
On the 16th I will be off my mysoline 2 months. And I still get itchy, I asked my hubby to scratch my back ,he said no , my meds were coming out out and I need to relax. I am so itchy!!!!!!!!! So i showered and relaxed in the hopes of calming the itchness down.
41 yrs of meds and now its driving me nuts.

Riva
 

RobinN

Super Mom
Messages
7,836
Reaction score
0
Points
161
I wonder if epsom salt bath would help draw the toxins out...
Not recommending... just wondering.
 

brain

Account Closed
Inactive
Messages
3,452
Reaction score
0
Points
0
On the 16th I will be off my mysoline 2 months. And I still get itchy, I asked my hubby to scratch my back ,he said no , my meds were coming out out and I need to relax. I am so itchy!!!!!!!!! So i showered and relaxed in the hopes of calming the itchness down.
41 yrs of meds and now its driving me nuts.

Riva

AAAAAAAAveeeeeeeeenooooooooooooo,

The Oatmeal bath - that old fashioned thing
works wonders and still does. But be sure
to let your Doctors know about it though.
 

POSITIVEPERSON

Playing With Angels
Messages
379
Reaction score
0
Points
0
Last year , I had a allergic reaction to tegretol and I took soy milk baths that felt sooooo
good. MaYbe I will try oatmeal and or epsom salt . The itch is not persistant ,but its there ON AND OFF. My husband says I have to ignore it, the meds are getting out of me?
Who knows??????? And the meds did collect in my joints .

Riva
 
Messages
2
Reaction score
0
Points
0
I have been on 200 mg. Zonegran since Dec. 2003 , no other siezure meds. I've been seizure free for more than 2 years now and have been wanting to get off it, but haven't done so as of yet. I am in the process of moving to another state and all of my medical records have been released to me; I currently am between Dr.'s I have 2 months refill left on my zonegran, but when I called to have it refilled yesterday, they will no longer honor it, so I am finally gonna to get it it afterall. I don't understand all this half life stuff. I know that I have been taking 2800 mg a week and I only have 800 mg of pills left. I'm thinking that the best way to wean off (given my situation) is to take 100 mg a day for 6 days, then skip 2 days and take another 100 mg, followed by 2 more days off and then take the last 100 mg. Other than typical withrawal symptoms that one gets when withdrawing from nicotine, caffeine, etc (headache, sleepiness, etc.) is there anything else I should be aware of or concerned about? Also, I did not get auras; I rarely knew when I was having a seizure, so how does one know if they go into a status epileptic state? Thanks to any/all for your input. It's GREATLT appreciated!
 
Messages
1,914
Reaction score
1
Points
0
I just came off a bad med that I was allergic to . I had to be taken off of it fast. Headaches, nightsweats,fever, status, grand mal or smaller seizures. I have been sleeping like crazy. Call your doc. And Brain, good info. I am currently on zonegran.Teresa
 
Messages
2
Reaction score
0
Points
0
I just came off a bad med that I was allergic to . I had to be taken off of it fast. Headaches, nightsweats,fever, status, grand mal or smaller seizures. I have been sleeping like crazy. Call your doc. And Brain, good info. I am currently on zonegran.Teresa
thanks for your input. Unfortunately, like I said, I no longer have a Dr. - I am moving between states and my old Dr. is retiring. We never established a good relationship; he told me to find another neuro. If I have any problems I will have to go to the ER.
 
Top